Alert archive / Nevada / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 90, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Sep 6, 1997, 2:11 AM PDT for Lincoln County, Nevada. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 6, 1997, 2:11 AM PDT (09:11 UTC)
- Expired
- Sep 6, 1997, 3:10 AM PDT
- In force
- 59 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Lincoln County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 9.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1147 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 2636 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 060912 RRA SVRLAS NVC017-061010- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 211 AM PDT SAT SEP 06 1997 THE NATIONAL WEATHER SERVICE IN LAS VEGAS NV HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 310 AM PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN EASTERN NEVADA ...EXTREME EASTERN LINCOLN COUNTY AT 208 AM...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM...2 MILES EAST OF PANACA ALONG STATE ROUTE 319. MOVEMENT OF THE STORM WAS TO THE NORTHEAST AT 15 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 57 MPH ...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. SEEK SHELTER IN A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. PIERCE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 8:21 PM PDT, 5 hours 50 minutes earlier.
Area forecast discussion, Sep 5, 8:21 PM PDT, 5 hours 50 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 820 PM PDT FRI SEP 5 1997 00Z UA CHARTS AND WV STLT LOOPS IDENTIFY S/WV TROF MOVG INTO WEST CENTRAL NV WITH 3H-2H JET STREAK OF 60 KTS EXTENDING FRM CNTRL CA INTO S-CNTRL NV. PLENTY OF AVAILABLE CAPE AND LOW LVL MSTR ACRS SRN NV/SERN CA AND NWRN AZ WITH 8H 10-12 DEGREE DEWPOINT AXIS EXTENDING FRM GULF OF CA NWD INTO SRN NV. TSTMS ACRS NRN NYE/LINCOLN COUNTIES APPEAR TO HAVE DVLPD IN DIVERGENCE AREA IN NOSE OF JET STREAK. IN DEEPER MSTR TO THE S...SW-NE ORIENTED BANDS OF CONVECTION CONT TO FIRE ACRS SRN NV/SERN CA IN AREAS LIKELY AIDED BY UPR DIVERGENCE FRM JET STREAK. FINALLY...LRG CLUSTERS OF TSTMS MERGING ACRS WRN AND SWRN AZ...ESPECIALLY YUMA/PIMA AND YAVAPAI COUNTIES. WILL BE UPDATING ALL ZONES TO ACCOUNT FOR CURRENT CONVECTIVE TRENDS. IN ADDITION...WITH PLENTY OF LOW LVL MSTR AND UPWARD MOTION FRM JET STREAK CONTG INTO THE NIGHT...WILL CONT A LEAST A SLGT CHC OR ISOLD MENTION OF TSTMS ALL ZONES AS TSTMS COULD FIRE ANYTIME/ANYWHERE IN THIS SITUATION. REMAINDER OF FCST UNCHGD. LAS 1121. NEMETH SRN NV...NONE ERN CA...NONE NW AZ ...NONE
In the hours before
Local storm report, Sep 6, 12:21 AM PDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NEVADA
521 PM PDT FRI SEP 05 1997
TIME(PDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0328 PM TONOPAH ARPT NV 60 MPH TSTM GUST
09/05/97 NYE 52 KNOT GUST RECORDED BY
TONOPAH WEATHER OBSERVER
0610 PM BAKER CA 60 MPH TSTM GUST
09/05/97 SAN BERNARDINO A WEATHER SPOTTER
ESTIMATED A THUNDERSTORM
GUST OF 60 MPHLocal storm report, Sep 6, 12:21 AM PDT, 1 hour 50 minutes before
STORM REPORT CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS, NV
1221 AM PDT SAT SEP 06 1997
TIME(PDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0328 PM TONOPAH ARPT NV 60 MPH TSTM GUST
09/05/97 NYE 52 KNOT GUST RECORDED BY
TONOPAH WEATHER OBSERVER
0610 PM BAKER CA 60 MPH TSTM GUST
09/05/97 SAN BERNARDINO A WEATHER SPOTTER
ESTIMATED A THUNDERSTORM
GUST OF 60 MPHLocal storm report, Sep 6, 12:22 AM PDT, 1 hour 49 minutes before
STORM REPORT CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS, NV
1221 AM PDT SAT SEP 06 1997
TIME(PDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0328 PM TONOPAH ARPT NV 60 MPH TSTM GUST
09/05/97 NYE 52 KNOT GUST RECORDED BY
TONOPAH WEATHER OBSERVER
0610 PM BAKER CA 60 MPH TSTM GUST
09/05/97 SAN BERNARDINO A WEATHER SPOTTER
ESTIMATED A THUNDERSTORM
GUST OF 60 MPHThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 10:23 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 52 min |
| Sep 5, 11:20 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 40 min |
| Sep 6, 12:37 AM PDT | Severe Thunderstorm Warning | VEF | Clark | 58 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.